Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 28, 2013, 3:56 AM CDT. It took effect at May 28, 2013, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2013, 3:56 AM CDT (08:56 UTC)
- In effect from
- May 28, 2013, 11:00 AM CDT
- Expired
- May 28, 2013, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS84 KMAF 280856 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT TUE MAY 28 2013 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS FOR 20FT WINDS OF 20 MPH OR GREATER...MINIMUM RH OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .IN WAKE OF THE DRYLINE THIS AFTERNOON...MINIMUM RH/S OF 10 PERCENT OR LESS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...VAN HORN/HWY 54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS...WHILE 20FT WINDS REACH OR EXCEED 20 MPH. THEREFORE...A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THIS AFTERNOON THROUGH THIS EVENING. NMZ114-115-TXZ258-282000- /O.UPG.KMAF.FW.A.0028.130528T1200Z-130529T0200Z/ /O.NEW.KMAF.FW.W.0037.130528T1600Z-130529T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS- 256 AM MDT TUE MAY 28 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ057-282000- /O.NEW.KMAF.FW.W.0037.130528T1600Z-130529T0200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 356 AM CDT TUE MAY 28 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR VAN HORN AND HIGHWAY 54 CORRIDOR... * WIND...SOUTHWEST 20 TO 30 MPH. * HUMIDITY...5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
169 WWUS84 KMAF 281935 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CDT TUE MAY 28 2013 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS...VAN HORN HIGHWAY 54 CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM RH OF 10 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND DAVIS MOUNTAINS...VAN HORN AREA AND SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...AND WESTERN PERMIAN BASIN FOR 20 FOOT WINDS OF 20 MPH OR GREATER...MINIMUM RH OF 15 PERCENT OR LESS...AND VERY HIGH FIRE DANGER... .IN WAKE OF THE DRYLINE MINIMUM RH/S OF HAVE FALLEN BELOW 10 PERCENT ACROSS THE WARNED AREA WITH 20 FOOT WINDS OF 15 TO 30 MPH TODAY. SIMILAR WEATHER IS EXPECTED WEDNESDAY BUT OVER A LARGER FARTHER SOUTH AND EAST AND A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY. NMZ114-115-TXZ057-258-291200- /O.NEW.KMAF.FW.A.0029.130529T1800Z-130530T0100Z/ /O.CON.KMAF.FW.W.0037.000000T0000Z-130529T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- GUADALUPE MOUNTAINS- 235 PM CDT TUE MAY 28 2013 /135 PM MDT TUE MAY 28 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY GUADALUPE MOUNTAINS...VAN HORN AREA AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUADALUPE MOUNTAINS...VAN HORN AREA...AND SOUTHEAST NEW MEXICO... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...SOUTHWEST 15 TO 30 MPH. STRONGER THROUGH PARTS OF THE MOUNTAINS * HUMIDITY...5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ045-050-058>060-067-074-291200- /O.NEW.KMAF.FW.A.0029.130529T1800Z-130530T0100Z/ GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER- WARD-DAVIS/APACHE MOUNTAINS AREA- 235 PM CDT TUE MAY 28 2013 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE DAVIS MOUNTAINS AND THE UPPER TRANS PECOS...AND THE WESTERN PERMIAN BASIN... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * WIND...SOUTHWEST 15 TO 25 MPH. * HUMIDITY...NEAR 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 28, 12:22 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 28, 12:22 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1222 AM CDT TUE MAY 28 2013
.DISCUSSION...
PLEASE SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
VFR CONDITIONS CURRENTLY PREVAILING AT ALL TAF SITES TONIGHT WITH
MID AND HIGH CLOUDS CONTINUING TO STREAM OVERHEAD. WINDS ARE SOUTH
AND SOUTHEASTERLY AROUND 10-12KT SUSTAINED WITH GUSTS AS HIGH AS
28KT AT KFST. HAVE CONTINUED GUSTS OVERNIGHT AT KFST HOWEVER
OCCASIONAL GUSTS WILL STILL BE POSSIBLE AT THE OTHER SITES. GUSTS
WILL RETURN TO ALL AREAS TUESDAY AFTERNOON.
THERE IS A SMALL CONCERN FOR MVFR CIGS TO REACH KMAF BRIEFLY
TUESDAY MORNING SO CONTINUED TEMPO FROM 11-13Z. PREVIOUSLY HAD
MENTION OF LOW CIGS AT KFST AS WELL BUT CONFIDENCE WAS EVEN LOWER
HERE SO DECIDED TO TAKE IT OUT. WILL AMEND IF MORNING TRENDS
CHANGE CURRENT THINKING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
TUESDAY AFTERNOON FOR ALL BUT KCNM. WILL NOT MENTION THUNDER AT
ANY TERMINALS AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 952 PM CDT MON MAY 27 2013/
UPDATE...
UPDATE TO CANCEL THE REST OF SEVERE THUNDERSTORM WATCH 230.
DISCUSSION...
LINGERING CONVECTION OVER THE LOWER TRANS PECOS IS FAIRLY WEAK AND
DO NOT EXPECT A RESURGENCE IN STRENGTH AS THE BOUNDARY LAYER COOLS
AND CAP STRENGTHENS FURTHER. WILL KEEP ISOLATED THUNDERSTORMS IN
THROUGH 28/06Z, BUT CANCEL THE REST OF SEVERE THUNDERSTORM WATCH
230.
ALSO, WINDS CONTINUE TO SUBSIDE IN THE GUADALUPE MOUNTAINS THIS
EVENING WITH BOTH GUADALUPE PASS AND THE BOWL SPORTING 20 FOOT WINDS
LESS THAN 20 MPH. WILL GO AHEAD AND CANCEL THE REST OF THE RED FLAG
WARNING SET TO EXPIRE AT 28/03Z. THE FIRE WEATHER WATCH FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS REMAINS IN
EFFECT FOR TUESDAY. UPDATED PRODUCTS WILL FOLLOW SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 6 AM MDT TUESDAY THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 6 AM MDT TUESDAY THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
27Hazardous weather outlook, May 28, 3:43 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CDT TUE MAY 28 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 327 AM CDT TUE MAY 28 2013 /227 AM MDT TUE MAY 28 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY EAST OF A HOBBS TO BIG BEND LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN WEDNESDAY EAST OF A LAMESA TO BIG BEND LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. .SPOTTER INFORMATION STATEMENT... THERE IS A 50 PERCENT CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:05 PM CDT | Special Weather Statement | MAF | Pecos | 55 min |
| May 27, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 67 min |
| May 27, 7:24 PM CDT | Special Weather Statement | MAF | Upton | 66 min |
| May 27, 7:52 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| May 27, 9:12 PM CDT | Special Weather Statement | MAF | 48 min | |
| May 28, 7:05 AM CDT | Special Weather Statement | MAF | Martin | 25 min |
| May 28, 10:44 AM CDT | Special Weather Statement | MAF | Martin | 61 min |
| May 28, 2:35 PM CDT | Fire Weather Watch | MAF | Andrews, Gaines, Loving, Ward, Winkler | 13 hr |
| May 28, 3:48 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| May 28, 4:30 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| May 28, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 65 min |
| May 28, 5:23 PM CDT | Special Weather Statement | MAF | 22 min | |
| May 28, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 60 min |
| May 28, 6:00 PM CDT | Special Weather Statement | MAF | 45 min | |
| May 28, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.